Overdose ICD-9 codes

Mindy Davis

Networker
Messages
83
Location
Cookeville
Best answers
0
We recently changed to an EMR system and I'm needing to add a list of overdose codes. I can't find the following overdose codes in my coding book or online. Was hoping that someone can help me.


Etylene Glycol
Polysubstance
Synthetic Stimulants (bath salts)
Tylenol
 

Mindy Davis

Networker
Messages
83
Location
Cookeville
Best answers
0
Thanks. The bath salts are something new that people are overdosing on. So there may not be a code for them yet. But I'm sure there will be a code soon. Thanks for your help..
 

salCCS

Networker
Messages
98
Location
Hollywood, CA
Best answers
0
Bath Salts

Bath Salts

I code

969.79 if the physician states patient used intentionally to get high. they are stimulants that can cause hallucinations, paranoia etc.

but if the physician states patient accidently took (like child accidently swallowed) then I code 989.89 + E861.3

If anyone else has another way of coding it i'd like to hear. thank u



Sal Valdepena, CCS, CEDC
 

Mindy Davis

Networker
Messages
83
Location
Cookeville
Best answers
0
thanks for the bath salts overdose code.

I use a different code if a child accidentally take medications. I use 977.9 and E858.9..

Thanks for your help.
 

Mojo

Expert
Messages
498
Location
Cape Coral, FL
Best answers
0
thanks for the bath salts overdose code.

I use a different code if a child accidentally take medications. I use 977.9 and E858.9..

Thanks for your help.
977.9 and E858.9 are unspecified codes. If the ingested medications are documented, I'd use those specific codes.

For the polysubstance OD/poisoning, I use 977.9 when no other documentation is present.
 
Top